I. E. STECK, M.D.; H. DEUTSCH, A.B.; C. I. REED, Ph.D.; H. C. STRUCK, Ph.D.
With the extensive application of massive doses of vitamin D as a therapeutic agent in various clinical conditions1, 2, 3, 4, 5, 6, 7 numerous criticisms have arisen which may be summarized as follows:
1. Hypervitaminosis D may produce symptoms of hyperparathyroidism.
2. The therapeutic use of vitamin D is rational only in conditions of known deficiency.
3. Animals experimentally treated with vitamin D concentrates have shown extensive calcium deposits in various tissues, and other pathological changes have been found. There is, thus, danger of permanent injury to human subjects.
It is not the purpose of this paper to discuss
STECK IE, DEUTSCH H, REED CI, STRUCK HC. FURTHER STUDIES ON INTOXICATION WITH VITAMIN D12. Ann Intern Med. 1937;10:951–964. doi: 10.7326/0003-4819-10-7-951
Download citation file:
Published: Ann Intern Med. 1937;10(7):951-964.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use